Alert archive / Texas / High Wind Warnings in 2025

High Wind Warning 23, NWS Midland/Odessa, TX

April 16, 2025Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 16, 2025, 2:09 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Apr 17, 2025, 10:00 AM CDT. It was in force for 39 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2025, 2:09 PM CDT (19:09 UTC)
In effect from
Apr 17, 2025, 10:00 AM CDT
Expired
Apr 19, 2025, 1:00 AM CDT
In force
39 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 3:20 PM CDTNON-TSTM WND GST 70Pine Springs, TXMesonet station 60 Pine Springs GMNP.
Apr 18, 3:52 PM CDTNON-TSTM WND GST 591 Ene Pine Springs, TXMesonet station PSGT2 Pinery.
Apr 18, 5:10 PM CDTNON-TSTM WND GST 5811 Nne Van Horn, TXMesonet station TWB49 11.2 NE Van Horn (TWDB).
Apr 18, 5:15 PM CDTNON-TSTM WND GST 582 W Artesia, NMAWOS station KATS Artesia.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-801 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS74 KMAF 161909
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
109 PM MDT Wed Apr 16 2025

NMZ027-TXZ270-271-171200-
/O.NEW.KMAF.HW.W.0023.250417T1500Z-250418T0600Z/
/O.EXT.KMAF.HW.A.0019.250418T1500Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
109 PM MDT Wed Apr 16 2025 /209 PM CDT Wed Apr 16 2025/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THURSDAY TO 
MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT...
...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 65 mph expected. For the High Wind Watch, 
  southwest winds 40 to 55 mph with gusts up to 75 mph possible.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the High Wind Warning, from 9 AM MDT /10 AM CDT/ 
  Thursday to midnight MDT /1 AM CDT/ Thursday Night. For the High 
  Wind Watch, from Friday morning through Friday evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Chehak
5 follow-up statements
982 
WWUS74 KMAF 170646
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1246 AM MDT Thu Apr 17 2025

NMZ027-TXZ270-271-171915-
/O.CAN.KMAF.HW.A.0019.250418T1500Z-250419T0600Z/
/O.EXT.KMAF.HW.W.0023.250417T1500Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1246 AM MDT Thu Apr 17 2025 /146 AM CDT Thu Apr 17 2025/

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS 
MORNING TO MIDNIGHT MDT /1 AM CDT/ FRIDAY NIGHT...

* WHAT...Southwest winds 35 to 55 mph with gusts up to 80 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 9 AM MDT /10 AM CDT/ this morning to midnight MDT /1 
  AM CDT/ Friday Night.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ273-171915-
/O.NEW.KMAF.WI.Y.0016.250417T1500Z-250419T0100Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Eastern
Culberson-
Including the cities of Hobbs, Jal, Eunice, Carlsbad, Artesia,
Tatum, Carlsbad Caverns NP, and Lovington
1246 AM MDT Thu Apr 17 2025 /146 AM CDT Thu Apr 17 2025/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 
7 PM MDT /8 PM CDT/ FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. There could be a brief break in the stronger winds early 
  Friday morning.

* WHERE...Southeast New Mexico plains, and Eastern Culberson.

* WHEN...From 9 AM MDT /10 AM CDT/ this morning to 7 PM MDT /8 PM 
  CDT/ Friday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

R Hluchan
490 
WWUS74 KMAF 171854
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1254 PM MDT Thu Apr 17 2025

NMZ027-TXZ270-271-181200-
/O.CON.KMAF.HW.W.0023.000000T0000Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
1254 PM MDT Thu Apr 17 2025 /154 PM CDT Thu Apr 17 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
FRIDAY NIGHT...

* WHAT...Southwest winds 35 to 55 mph with gusts up to 80 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until midnight MDT /1 AM CDT/ Friday Night.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving aSouthwest winds 25 to 35 mph with gusts up 
to 50 mph.s blowing dust may reduce visibility.

&&

$$

TXZ272-181200-
/O.EXA.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Van Horn and Highway 54 Corridor-
Including the cities of Van Horn
154 PM CDT Thu Apr 17 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. There could be a brief break in the stronger winds early 
  Friday morning.

* WHERE...Van Horn and Highway 54 Corridor.

* WHEN...Until 8 PM CDT Friday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ273-181200-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Eastern
Culberson-
Including the cities of Artesia, Carlsbad Caverns NP, Tatum,
Hobbs, Carlsbad, Eunice, Jal, and Lovington
1254 PM MDT Thu Apr 17 2025 /154 PM CDT Thu Apr 17 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ 
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. There could be a brief break in the stronger winds early 
  Friday morning.

* WHERE...Southeast New Mexico plains, and Eastern Culberson.

* WHEN...Until 7 PM MDT /8 PM CDT/ Friday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Chehak
277 
WWUS74 KMAF 180721
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
121 AM MDT Fri Apr 18 2025

NMZ027-TXZ270-271-182200-
/O.CON.KMAF.HW.W.0023.000000T0000Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
121 AM MDT Fri Apr 18 2025 /221 AM CDT Fri Apr 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...Southwest winds 30 to 50 mph with gusts up to 70 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until midnight MDT /1 AM CDT/ tonight.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ059-182200-
/O.EXA.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Loving-
Including the cities of Mentone
221 AM CDT Fri Apr 18 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Loving County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ272-273-182200-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Van Horn
and Highway 54 Corridor-Eastern Culberson-
Including the cities of Carlsbad, Artesia, Hobbs, Tatum, Carlsbad
Caverns NP, Eunice, Van Horn, Jal, and Lovington
121 AM MDT Fri Apr 18 2025 /221 AM CDT Fri Apr 18 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southeast New Mexico plains, Van Horn and Highway 54 
  Corridor, and Eastern Culberson.

* WHEN...Until 7 PM MDT /8 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$
806 
WWUS74 KMAF 181851
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1251 PM MDT Fri Apr 18 2025

NMZ027-TXZ270-271-190600-
/O.CON.KMAF.HW.W.0023.000000T0000Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
1251 PM MDT Fri Apr 18 2025 /151 PM CDT Fri Apr 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...Southwest winds 30 to 50 mph with gusts up to 70 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until midnight MDT /1 AM CDT/ tonight.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ059-272-273-190100-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson-
Including the cities of Mentone, Tatum, Lovington, Hobbs,
Artesia, Eunice, Carlsbad, Jal, Carlsbad Caverns NP, and Van Horn
1251 PM MDT Fri Apr 18 2025 /151 PM CDT Fri Apr 18 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Southeast New Mexico plains, Loving, Van Horn and Highway 
  54 Corridor, and Eastern Culberson.

* WHEN...Until 7 PM MDT /8 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Lopez
799 
WWUS74 KMAF 182108
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
308 PM MDT Fri Apr 18 2025

NMZ027-TXZ270-271-190300-
/O.NEW.KMAF.DU.W.0003.250418T2108Z-250419T0300Z/
/O.CON.KMAF.HW.W.0023.000000T0000Z-250419T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
308 PM MDT Fri Apr 18 2025 /408 PM CDT Fri Apr 18 2025/

...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ 
TONIGHT...

* WHAT...For the Blowing Dust Warning, widespread blowing dust. For 
  the High Wind Warning, southwest winds 30 to 50 mph with gusts up 
  to 70 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the Blowing Dust Warning, until 9 PM MDT /10 PM CDT/ 
  this evening. For the High Wind Warning, until midnight MDT /1 AM 
  CDT/ tonight.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. A sudden gust of wind 
  could drop visibility to near zero instantly. Travel will be 
  difficult, especially for high profile vehicles like campers, 
  vans, and tractor trailers. Aviation interests may experience 
  localized but extreme turbulence, or strong downward airflows if 
  flying in the near the Guadalupe Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ028-029-033-034-TXZ059-272-273-190300-
/O.NEW.KMAF.DU.W.0003.250418T2108Z-250419T0300Z/
/O.CON.KMAF.WI.Y.0016.000000T0000Z-250419T0100Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Loving-
Van Horn and Highway 54 Corridor-Eastern Culberson-
Including the cities of Carlsbad Caverns NP, Carlsbad, Eunice,
Van Horn, Mentone, Hobbs, Jal, Lovington, Tatum, and Artesia
308 PM MDT Fri Apr 18 2025 /408 PM CDT Fri Apr 18 2025/

...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS 
EVENING...

* WHAT...For the Blowing Dust Warning, widespread blowing dust. For 
  the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 
  55 mph.

* WHERE...Southeast New Mexico plains, Loving, Van Horn and Highway 
  54 Corridor, and Eastern Culberson.

* WHEN...For the Blowing Dust Warning, until 9 PM MDT /10 PM CDT/ 
  this evening. For the Wind Advisory, until 7 PM MDT /8 PM CDT/ 
  this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. A sudden gust of wind 
  could drop visibility to near zero instantly. Gusty winds may blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ274-278-190300-
/O.NEW.KMAF.DU.W.0003.250418T2108Z-250419T0300Z/
Reeves County Plains-Davis Mountains Foothills-
Including the cities of Alpine and Pecos
408 PM CDT Fri Apr 18 2025

...BLOWING DUST WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Widespread blowing dust.

* WHERE...Davis Mountains Foothills and Reeves County Plains.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. A sudden gust of wind 
  could drop visibility to near zero instantly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

Hennig

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 16, 12:21 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Updated at 1207 PM CDT Wed Apr 16 2025
  • Hot conditions return today with strong winds and fire weather concerns into the weekend.
  • Precipitation chances increase Friday night through Saturday evening, with the best chances being Saturday evening over the eastern Permian Basin.
Area forecast discussion, Apr 16, 12:21 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Wed Apr 16 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1207 PM CDT Wed Apr 16 2025

- Hot conditions return today with strong winds and fire weather
  concerns into the weekend.

- Precipitation chances increase Friday night through Saturday
  evening, with the best chances being Saturday evening over the
  eastern Permian Basin.

&&

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 313 AM CDT Wed Apr 16 2025

Southerly winds return today along with much warmer temperatures as
mid level ridging builds over the region. The strongest winds will
develop over the Permian Basin this afternoon with gusts near 30
mph. Winds will stay elevated through the evening as a low level jet
develops. Our break from the heat is over as temperatures climb well
above normal this afternoon. Highs will reach into 80s and 90s with
100s along the Rio Grande. Models indicate a weak mid level
disturbance will cross the the area around peak heating which could
generate some light showers or a storm. Given a dry subcloud layer,
it is highly unlikely much if any rain will reach the ground, but
have kept low PoPs in place.

By Thursday, southwesterly flow aloft increases ahead of an upper
trough digging to our west. Strong winds will mix to the surface
across the higher terrain and adjacent plains of SE NM by afternoon.
Not only will we see high winds across these locations, but also
critical fire weather conditions. It will be another hot one with
highs above 90 degrees for nearly everyone except the mountains. The
atmosphere will remain well capped so even with a dryline feature
over the area, no precipitation is expected.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 313 AM CDT Wed Apr 16 2025

A rinse and repeat pattern with the breezy to strong winds and warm
temperatures continue Friday. Increased cloud cover across the
region will allow slightly cooler temperatures generally ranging in
the 80s to lower 90s areawide. The cloud cover is going to be
induced by an approaching mid-level trough providing lift and mid-
level moisture. Strong winds are also expected as long-term guidance
has a 500 mb jet max over southeast New Mexico and west Texas Friday
afternoon into Friday night. Blowing dust looks to be confined
across southeast New Mexico and the higher terrain where stronger
winds are expected. Low (15-40%) rain and storm chances return
Friday evening over the eastern half of the forecast area as a weak
dryline retrogrades back west, along with the trough providing lift.
Guidance has convection developing during this timeframe mainly east
of the forecast region. Forecast soundings over the eastern Permian
Basin have sufficient deep layer shear (50-80 kts) with minimal CAPE
and steep mid-level lapse rates, suggesting potential severe
activity if a storm develops. There is also strong CIN, coinciding
with very dry moisture profiles which will likely inhibit storm
development.

Rain and storm chances along with breezy to strong winds continue
into Saturday as a Pacific front pushes into the region. The best
precipitation chances are expected Saturday night as the mid-level
trough enters far west Texas and southern New Mexico. These best
chances look favorable once again over the eastern Permian Basin.
Similar severe weather parameters are anticipated which will be
limited over the eastern Permian Basin with deep layer and increased
low-level shear, minimal CAPE, less CIN, and steep mid-level lapse
rates. Surface high pressure builds in Sunday morning reinforcing
cooler air dropping temperatures back to near normal for this time
of year for many locations. Subtle ridging returns as the trough
exits the region Sunday. Temperatures rebound to above normal with
dry conditions early next week.

Lamberson

&&

.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Wed Apr 16 2025

VFR conditions continue through the forecast period. Winds are
generally southerly across the region. Westernmost terminals are
expected to be slightly more southwesterly with easternmost
terminals southeasterly. A weak weather system may result in a
shower/thunderstorm or two near the Davis Mountains late this
afternoon and evening. There is a very low chance of brief
impacts to PEQ/FST should anything move into the vicinity.

&&

.FIRE WEATHER...
Issued at 313 AM CDT Wed Apr 16 2025

Critical fire weather conditions are expected Thursday across
southeast New Mexico, northwest Permian Basin, and the higher
terrain as an upper-level storm system approaches. The 500mb jet
max will remain north of the region, however, 20ft winds are
expected to still be strong. The strong winds coinciding with
critical minRH values. ERCs will be in the 75-89th percentile
Thursday and Friday across portions of the Trans Pecos and Permian
Basin with areas elsewhere near and below the 50th percentile.
Given it has been ten days since the last wetting rain, fuels have
returned back to dry.

Friday, critical fire weather concerns will be over the same
locations, however, increasing mid/high clouds will mitigate
curing of fine fuels. Fire weather concerns decrease heading into
the weekend as a Pacific front arrives Saturday night and the
upper-level storm system exits the region on Sunday. Near-critical
concerns may stick around Saturday afternoon due to strong winds
ahead of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               62  95  65  89 /  10   0  10   0
Carlsbad                 60  92  63  86 /   0   0   0   0
Dryden                   60  93  63  93 /  10   0  10   0
Fort Stockton            62  96  67  90 /  10   0  10   0
Guadalupe Pass           61  83  61  76 /   0   0   0   0
Hobbs                    56  91  60  84 /   0   0   0   0
Marfa                    54  88  60  81 /  10   0  10  10
Midland Intl Airport     61  94  65  88 /   0   0  10   0
Odessa                   62  94  65  87 /   0   0  10   0
Wink                     59  96  64  91 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
     evening for Andrews-Borden-Central Brewster-Chinati
     Mountains-Davis Mountains-Davis Mountains Foothills-Dawson-
     Eastern Culberson-Ector-Gaines-Guadalupe and Delaware
     Mountains-Loving-Marfa Plateau-Martin-Pecos-Presidio Valley-
     Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     High Wind Watch from Thursday morning through Sunday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Fire Weather Watch from Thursday morning through Thursday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

     High Wind Watch from Thursday morning through Sunday afternoon
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...29
LONG TERM....11
AVIATION...91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:07 PM CDTRed Flag WarningMAFAndrews, Brewster, Culberson, Dawson, Gaines, Jeff Davis and 5 more31 hr

Nearby

High Wind Warnings in Texas, 2025High Wind Warnings in New Mexico, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.